Alert archive / Ohio / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Pittsburgh, PA

March 22, 2010Columbiana County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Mar 22, 2010, 7:42 PM EDT for Columbiana County, Ohio. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2010, 7:42 PM EDT (23:42 UTC)
Expired
Mar 22, 2010, 11:45 PM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Columbiana County, OH

The radar

The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 7:56 PM EDTFLASH FLOOD2 Se Salem, OHROAD CLOSURES WITH MANY SMALL STREAMS OUT OF BANK BETWEEN LEETONIA AND FRANKLIN SQUARE. POSSIBLE EVACUATIONS.
Mar 22, 9:48 PM EDTFLASH FLOOD5 W Hanoverton, OHSANDY CREEK IS FLOWING OVER ROADS AND BRIDGES NEAR EAST ROCHESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WGUS51 KPBZ 222342 RRA
FFWPBZ
OHC029-230345-
/O.NEW.KPBZ.FF.W.0002.100322T2342Z-100323T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
742 PM EDT MON MAR 22 2010

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...

* UNTIL 1145 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS.  FLOODING HAS ALSO BEEN
  REPORTED IN SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATER IS USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

&&

LAT...LON 4089 8074 4071 8080 4075 8109 4091 8108
      4090 8091 4092 8090 4092 8089

$$


15
2 follow-up statements
969 
WGUS71 KPBZ 230028
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT MON MAR 22 2010

OHC029-230345-
/O.CON.KPBZ.FF.W.0002.000000T0000Z-100323T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIANA OH-
828 PM EDT MON MAR 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
COLUMBIANA COUNTY...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM EAST ROCHESTER TO GUILFORD LAKE 
STATE PARK TO 6 MILES SOUTHEAST OF GUILFORD LAKE STATE PARK...OR 
ALONG A LINE EXTENDING FROM EAST ROCHESTER TO MILLPORT TO 
LISBON...MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HOMEWORTH AND SALEM.  FLOODING HAS BEEN REPORTED IN 
LEETONIA...FRANKLIN SQUARE...AND SALEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4090 8079 4083 8076 4071 8080 4075 8109
      4091 8108 4090 8091 4092 8090 4092 8089

$$



15
168 
WGUS71 KPBZ 230121
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 PM EDT MON MAR 22 2010

OHC029-230345-
/O.CON.KPBZ.FF.W.0002.000000T0000Z-100323T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIANA OH-
921 PM EDT MON MAR 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR 
NORTWESTERN COLUMBIANA COUNTY...

AT 913 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A 
LINE EXTENDING FROM HOMEWORTH TO GUILFORD LAKE STATE PARK...MOVING 
NORTHWEST AT 15 MPH.

THESE STORMS MAY GENERATE ANOTHER HALF TO ONE INCH OF RAINFALL OVER 
AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN.  RUNOFF FROM THE 
RAINFALL IS ALREADY FLOODING SMALL STREAMS...INCLUDING THE BASINS OF 
THE LITTLE BEAVER CREEK...BEAVER CREEK...AND COLD RUN.

A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE ENTIRE PORTION OF 
THE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...1-877-633-6772.

&&

LAT...LON 4090 8079 4083 8076 4071 8080 4075 8109
      4091 8108 4090 8091 4092 8090 4092 8089

$$




15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 6:45 PM EDT, 57 minutes earlier.

Area forecast discussion, Mar 22, 6:45 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 PM EDT MON MAR 22 2010

.SYNOPSIS...
LOW PRESSURE MOVING SLOWLY NORTHEASTWARD ACROSS THE UPPER OHIO
VALLEY WILL BRING SHOWERS THROUGH TUESDAY NIGHT. MIDWEST HIGH
PRESSURE WILL DRY OUT CONDITIONS WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
HAVE INCLUDED MENTION OF THUNDERSTORMS WITH HAIL THIS EVENING FOR
PARTS OF EASTERN OHIO...BASED ON RECENT RADAR AND SURFACE DATA.
EXPECT CONDITIONS TO STABILIZE AFTER 8 PM.

BLEND OF RECENT SREF MODEL OUTPUT SHOWS WRAP AROUND SHOWERS
CONTINUING ACROSS THE UPPER OHIO VALLEY INTO TUESDAY NIGHT AS THE
LOW PRESSURE SYSTEM SLOWLY MOVES NORTHEASTWARD ACROSS NORTH
CENTRAL PENNSYLVANIA INTO NEW ENGLAND.

FORECASTED COOL DOWN IN TEMPERATURES DUE TO POST SYSTEM COLD
ADVECTION PLUS PERSISTENT CLOUD COVER AND SHOWERS AS INDICATED BY
RECENT GFS AND NAM MOS VALUES. HIGHS ARE ONLY EXPECTED TO REACH
THE 40S ON TUESDAY...A 20-25 DEGREE DROP FROM MONDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE IS EXPECTED TO BE OVER WESTERN CONNECTICUT BY TUESDAY
NIGHT...WITH PRECIPITATION PRIMARILY CONTAINED ALONG THE RIDGES
DURING THAT TIME PERIOD. SOME WET SNOWFLAKES COULD MIX IN WITH RAIN
NORTH OF I-80 AS WELL. HIGH PRESSURE WILL MOVE IN FROM THE CENTRAL
PLAINS ON WEDNESDAY...BRINGING DRIER AIR INTO THE REGION BEFORE LOW
PRESSURE FOLLOWS FROM THE EAST. AT THIS POINT...EXPECT THAT THE WARM
FRONT WITH THE SURFACE LOW WILL REMAIN FAR ENOUGH WEST THAT
CONDITIONS SHOULD REMAIN DRY FOR THURSDAY. HIGH PRESSURE WILL BRING
TEMPERATURES BACK TO SLIGHTLY ABOVE NORMAL VALUES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BLEND OF RECENT GEFS AND ECMWF MODEL OUTPUT SHOW A COLD CANADIAN LOW
PRESSURE SYSTEM PUSHING A COLD FRONT THROUGH THE UPPER OHIO VALLEY
THURSDAY NIGHT OR DAYTIME FRIDAY. THE MODELS LIKEWISE SUGGEST THERE
CAN BE A PHASING OF THIS FRONTAL LIFT WITH MOISTURE AND LIFT
ASSOCIATED WITH A PACIFIC LOW PRESSURE SYSTEM THAT WILL COME THROUGH
SOUTHERN CALIFORNIA AND MOVE THROUGH THE TENNESSEE VALLEY
THURSDAY AND CAROLINAS FRIDAY. HOWEVER HPC GUIDANCE INDICATES LESS
UNCERTAINTY OF THIS PHASING AND ITS EFFECT ON THE UPPER OHIO VALLEY.
SO FOR NOW HAVE FORECASTED A CHANCE OF SHOWERS THURSDAY NIGHT AND
FRIDAY FOR ONLY AREAS SOUTH OF I-70 CORRIDOR.

ENSUING CANADIAN HIGH PRESSURE WILL PROVIDE THE UPPER OHIO VALLEY
WITH CHILLY TEMPERATURES FOR THE REST OF THE PERIOD AS INDICATED BY
HPC GUIDANCE AND GFS MOS VALUES. SATURDAY AND LIKELY DAYTIME SUNDAY
WILL BE DRY AS THE NEXT PACIFIC LOW PRESSURE SYSTEM COMING THROUGH
WASHINGTON STATE MAY NOT AFFECT THE UPPER OHIO VALLEY UNTIL DAYTIME
MONDAY.

DUE TO THE CHILLY TEMPERATURES...PRECIPITATION TYPE COULD INCLUDE A
MIX WITH SNOW THIS PERIOD.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
DESPITE HAZARDOUS TO AVIATION BAND OF THUNDERSTORMS WITH LARGE
HAIL MOVING WESTWARD THROUGH EASTERN OHIO...EXPECT STABLE IFR
CONDITIONS TO REMAIN NEAR KZZV AS ITS WEST OF THE LOW PRESSURE
CENTER.

AS THE LOW PRESSURE CENTER MOVES SLOWLY NORTHEASTWARD THROUGH
WESTERN AND CENTRAL PENNSYLVANIA...EXPECT IFR CONDITIONS TO SPREAD
ACROSS THE UPPER OHIO VALLEY AS WRAP AROUND SHOWERS DEVELOP ACROSS
THE UPPER OHIO VALLEY IN THE LOW PRESSURE CENTER'S WAKE. HAVE
CONFIDENCE THAT CONDITIONS IMPROVE TO MVFR TUESDAY AFTERNOON AND
NIGHT AS SURFACE LAYER BEGINS TO DRY.

SURFACE WINDS WILL BECOME NORTHEASTERLY TONIGHT 7-10 KTS AND THEN
NORTHWESTERLY TO WESTERLY AT 10-15 KTS DAYTIME TUESDAY.

MIDWEST HIGH PRESSURE WILL BUILD OVER THE UPPER OHIO VALLEY WEDNESDAY
INTO THURSDAY AND RESTORE VFR CONDITIONS. A CANADIAN COLD FRONTAL
PASSAGE MAY CAUSE MVFR CONDITIONS THURSDAY NIGHT INTO FRIDAY WITH
ISOLATED MIXED SHOWERS. ENSUING CANADIAN HIGH PRESSURE SHOULD
RESTORE VFR CONDITIONS FOR THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 22, 5:00 AM EDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EDT MON MAR 22 2010

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-230900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
500 AM EDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 22, 6:14 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT MON MAR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             WHEELING                40.08N 80.70W
03/22/2010  E1.75 INCH       OHIO               WV   TRAINED SPOTTER

&&

RCC
Local storm report, Mar 22, 6:18 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT MON MAR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             SHADYSIDE               39.97N 80.75W
03/22/2010  E1.75 INCH       BELMONT            OH   TRAINED SPOTTER

&&

RCC
Special weather statement, Mar 22, 6:53 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT MON MAR 22 2010

OHZ041-222345-
COLUMBIANA OH-
653 PM EDT MON MAR 22 2010

...THUNDERSTORMS...

THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING
COUNTY...COLUMBIANA...THROUGH 8 PM.

AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 2 MILES NORTH OF
LISBON...MOVING NORTHWEST AT 20 MPH.

THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND HAIL UP TO
THE SIZE OF NICKELS.  FURTHER STRENGTHENING IS STILL POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  LISBON...             LEETONIA...
  GUILFORD LAKE STATE PARK...                 SALEM...
  HOMEWORTH...

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

&&

15
Special weather statement, Mar 22, 6:56 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT MON MAR 22 2010

OHZ039-040-049-230000-
CARROLL OH-HARRISON OH-TUSCARAWAS OH-
656 PM EDT MON MAR 22 2010

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
HARRISON...TUSCARAWAS AND CARROLL...

AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 3 MILES SOUTH OF
SCIO...MOVING NORTHWEST AT 25 MPH.

THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND HAIL UP TO
THE SIZE OF NICKELS.  FURTHER STRENGTHENING IS STILL POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  SCIO...               JEWETT...             TAPPAN...
  KILGORE...            BOWERSTON...          DENNISON...
  LEESVILLE LAKE PARK...                      SHERRODSVILLE...
  CARROLLTON...         DELLROY...            NEW PHILADELPHIA...
  AUGUSTA...

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

&&

15
Special weather statement, Mar 22, 7:20 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 PM EDT MON MAR 22 2010

OHZ039-040-049-050-230015-
CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
720 PM EDT MON MAR 22 2010

...STRONG THUNDERSTORMS...

AN AREA OF STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH THE
FOLLOWING COUNTIES...HARRISON...JEFFERSON...TUSCARAWAS AND CARROLL...

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF BERGHOLZ...MOVING
WEST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HAIL TO NICKLE SIZE...AS WELL
AS VERY HEAVY DOWNPOURS. DOWNPOURS WILL CAUSE PONDING OF WATER IN
LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WINTERSVILLE...       UNIONPORT...          RICHMOND...
  HOPEDALE...           HAMMONDSVILLE...      BERGHOLZ...
  JEWETT...             KILGORE...            SCIO...
  CARROLLTON...         SHERRODSVILLE...
  LEESVILLE LAKE PARK...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 22, 7:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 PM EDT MON MAR 22 2010

MDZ001-PAZ032-WVZ023-230030-
FAYETTE PA-GARRETT MD-PRESTON WV-
726 PM EDT MON MAR 22 2010

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...FAYETTE AND PRESTON...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES EAST OF BLOOMINGTON...MOVING
NORTHWEST AT 25 MPH. THE STORMS CAN HAVE HAIL...GUSTY WINDS...AND
BRIEFLY HEAVY RAIN.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BLOOMINGTON...        BIG RUN STATE PARK... MERRILL...
  FINZEL...             NEW GERMANY...        BITTINGER...
  PINEY GROVE...        GRANTSVILLE...        ACCIDENT...
  FRIENDSVILLE...       MINERAL SPRING...     OHIOPYLE...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 5:22 PM EDTSevere Thunderstorm WarningPBZBelmont38 min
Mar 22, 5:24 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana51 min
Mar 22, 5:47 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison43 min
Mar 22, 6:00 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson60 min
Mar 22, 6:07 PM EDTSevere Thunderstorm WarningPBZColumbiana23 min
Mar 22, 6:16 PM EDTSevere Thunderstorm WarningPBZHarrison, Jefferson59 min
Mar 22, 6:30 PM EDTSevere Thunderstorm WarningPBZHarrison30 min
Mar 22, 7:18 PM EDTSevere Thunderstorm WarningPBZColumbiana42 min
Mar 22, 7:25 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson50 min
Mar 22, 7:42 PM EDTFlash Flood WarningPBZJefferson3 hr
Mar 22, 7:59 PM EDTFlash Flood WarningPBZCarroll3 hr

Nearby

Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.